[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 504
Citations 0
Comment & Response
October 15, 2014

Recurrence of Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis—Reply

Author Affiliations
  • 1University of Toronto, Toronto, Ontario, Canada
  • 2Institute for Clinical Evaluative Sciences, Toronto, Ontario, Canada
  • 3Sunnybrook Research Institute, Toronto, Ontario, Canada
JAMA. 2014;312(15):1591. doi:10.1001/jama.2014.10783

In Reply Stevens-Johnson syndrome and toxic epidermal necrolysis are rare disorders. To study their recurrence over time, large data sets are needed. This precludes a case-by-case examination of medical records.

Dr Stern suggests that erythema multiforme and other less severe conditions may have been miscoded as Stevens-Johnson syndrome and toxic epidermal necrolysis. A 1995 study by Roujeau et al1 identified miscoding in 16% of cases.

First Page Preview View Large
First page PDF preview
First page PDF preview
×